Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 78, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 25, 2006, 1:52 PM MDT for Park County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2006, 1:52 PM MDT (19:52 UTC)
- Expired
- Jun 25, 2006, 2:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Park County, CO
The radar
The Pueblo radar (KPUX), 117 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1308 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 251953 SVRBOU COC093-252015- /O.NEW.KBOU.SV.W.0078.060625T1952Z-060625T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 152 PM MDT SUN JUN 25 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PARK COUNTY IN CENTRAL COLORADO * UNTIL 215 PM MDT * AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES EAST OF 11-MILE CANYON RESERVOIR...OR ABOUT 32 MILES WEST OF COLORADO SPRINGS...MOVING SOUTH AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE GEORGE...GUFFEY AND 11-MILE CANYON RESERVOIR. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3899 10534 3897 10552 3871 10555 3870 10533 $$ RJK
1 follow-up statement
000 WWUS55 KBOU 252022 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 221 PM MDT SUN JUN 25 2006 COC093-252031- /O.EXP.KBOU.SV.W.0078.000000T0000Z-060625T2015Z/ PARK CO- 220 PM MDT SUN JUN 25 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PARK COUNTY EXPIRED AT 215 PM MDT... NO REPORTS OF LARGE HAIL WERE RECEIVED. LAT...LON 3899 10534 3897 10552 3871 10555 3870 10533 $$ RJK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:40 AM MDT, 10 hours 12 minutes earlier.
Area forecast discussion, Jun 25, 3:40 AM MDT, 10 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 340 AM MDT SUN JUN 25 2006 .SHORT TERM DISCUSSION...UPPER RIDGE HAS SHIFTED WESTWARD LEAVING LIGHT NLY FLOW OVER OUR AREA. NOT MUCH TO FOCUS ON TODAY AS SHORTWAVE DROPPING ACROSS THE NORTHERN PLAINS LOOKS TO HAVE MINIMAL IMPACT. PREFER NAM HANDLING OF THIS WITH LIGHTER WINDS...THERE IS ALMOST NO SURFACE REFLECTION OF THIS FEATURE AT PRESENT. THE NORTH TO NORTHEAST WINDS WILL BRING IN DRIER AIR...WHICH MAY PREVENT THUNDERSTORMS ON THE PLAINS TODAY. IT STILL SHOULD WARM UP ENOUGH FOR STORMS TO FORM ALONG THE FOOTHILLS AND MOVE SOUTHWARD. COULD BE FAIRLY RAINY IN THE FOOTHILLS DUE TO THE STORM MOTIONS...BUT AVAILABLE MOISTURE AND INSTABILITY ARE BOTH FAIRLY TAME SO FLASH FLOODING THREAT SEEMS LOW...PERHAPS SOME AREAS COULD GET AN INCH OR TWO FROM TRAINING. A BIT MORE MOISTURE HAS SLIPPED OVER THE FRONT RANGE FROM LAST NIGHTS CONVECTION AND A WEAK EASTERLY FLOW. THIS WILL MOSTLY MIX OUT BUT THE LOW POPS WE SHOW SLIPPING A BIT FURTHER WEST SEEM APPROPRIATE. SO...TRIMMED BACK POPS/CLOUD COVER ON THE PLAINS A LITTLE...AND LOWERED TEMPERATURES A BIT ACROSS THE BOARD TONIGHT WITH DRIER AIR AND EARLIER CLEARING EXPECTED. .LONG TERM DISCUSSION...MODELS SIMILAR IN KEEPING UPPER LEVEL RIDGE OVER THE WESTERN U.S. WITH A NORTHERLY FLOW OVR ERN COLORADO THROUGH THE PERIOD. THIS WILL ALLOW FOR A COUPLE OF SURGES TO SLIDE ACROSS THE EASTERN PLAINS WITH EASTERLY FLOW PREVAILING. THUS...MAIN FOCUS FOR CONVECTION SHOULD OCCUR ALONG FOOTHILLS AND ADJACENT PLAINS WITH LESS FURTHER EAST. FIRST SURGE STILL EXPECTED SOMETIME TUESDAY AFTERNOON...WITH THE SECOND SURGE EARLY THURSDAY. LATEST GFS QG VERTICAL VELOCITY PROGS STILL HINT AT A SHORTWAVE MOVING ACROSS THE AREA EARLY THURSDAY...WHICH COULD AID IN ENHANCING THE SURGE. CURRENT GRIDS SEEM TO SHOW THIS TREND...WITH ONLY MINOR CHANGES NEEDED. FORECAST SOUNDINGS INDICATE MEAGER CAPES...GENERALLY AROUND 1000 J/KG. THUS...SEVERE THREAT LOOKS MINIMAL. ACROSS MOUNTAINS... MODELS BEGINNING TO SHOW MOISTURE INCREASE FROM THE SOUTH BY AFTERNOON TUESDAY...WHICH CONTINUES THROUGH THE PERIOD. THIS COULD LEAD TO A BETTER CHANCE FOR RAINFALL BY MID WEEK. GRIDS SHOW THIS TREND AS WELL...SEE NO REASON TO ALTER. OVERALL...ONLY MINOR CHANGES NEED TO CURRENT GRIDS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && CMG/D-L
Hazardous weather outlook, Jun 25, 11:00 AM MDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1100 AM MDT SUN JUN 25 2006 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1100 AM MDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED IN THE LATE AFTERNOON AND EVENING HOURS TODAY...MAINLY ALONG THE EAST SLOPES OF THE FRONT RANGE. SLIGHTLY COOLER AND DRIER AIR WILL LIMIT THE EASTWARD EXTENT OF TODAYS ACTIVITY. STORMS WILL TEND TO DEVELOP OVER THE FRONT RANGE FOOTHILLS AND DRIFT SOUTHWARD. THIS COULD LEAD TO LOCALLY HEAVY RAINFALL ALONG THE FOOTHILLS. THE AMOUNT OF MOISTURE AVAILABLE AND THE INSTABILITY IS LIMITED...SO THE THREAT OF FLASH FLOODING IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. AT THIS TIME...THE THREAT OF SEVERE WEATHER IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:24 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver, Jefferson | 51 min |
| Jun 24, 6:57 PM MDT | Severe Thunderstorm Warning | BOU | Douglas | 48 min |
| Jun 24, 7:04 PM MDT | Severe Thunderstorm Warning | BOU | Jefferson | 23 min |
| Jun 24, 7:35 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.